Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The isotopy problem for Jordan matrix algebras

Author: Holger P. Petersson
Journal: Trans. Amer. Math. Soc. 244 (1978), 185-197
MSC: Primary 17C50; Secondary 17D05
MathSciNet review: 506615
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are given which are necessary and sufficient for two members of a certain class of Jordan matrix algebras to be isotopic. The main ingredient of these conditions is McCrimmon's notion of isotopy for alternative algebras.

References [Enhancements On Off] (What's this?)

  • [1] J. R. Faulkner, Octonian planes defined by quadratic Jordan algebras, Mem. Amer. Math. Soc. No. 104, 1970. MR 0271180 (42:6063)
  • [2] N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc, Providence, R.I., 1968. MR 0251099 (40:4330)
  • [3] -, Lectures on quadratic Jordan algebras, Tata Institute Lecture Notes, Bombay, 1969. MR 0325715 (48:4062)
  • [4] O. Loos, Jordan pairs, Lecture Notes in Math., vol. 460, Springer-Verlag, Berlin and New York, 1975. MR 0444721 (56:3071)
  • [5] K. McCrimmon, A general theory of Jordan rings, Proc.Nat. Acad. Sci. U.S.A. 56 (1966), 1072-1079. MR 0202783 (34:2643)
  • [6] -, Homotopes of alternative algebras, Math. Ann. 191 (1971), 253-262. MR 0313344 (47:1899)
  • [7] H. P. Petersson, Conjugacy of idempotents in Jordan pairs, Comm. Algebra (to appear). MR 488049 (81m:17022)
  • [8] R. D. Schafer, Alternative algebras over an aribtrary field, Bull. Amer. Math. Soc. 49 (1943), 549-555. MR 0008610 (5:33d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17C50, 17D05

Retrieve articles in all journals with MSC: 17C50, 17D05

Additional Information

Keywords: Jordan matrix algebras, isotopy, alternative algebras, coordinate triples, complete Jordan pairs
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society